Alert archive / Oregon / High Wind Watches in 2009
High Wind Watch 6, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Nov 21, 2009, 3:29 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 21, 2009, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2009, 3:29 AM PST (11:29 UTC)
- In effect from
- Nov 21, 2009, 4:00 PM PST
- Expired
- Nov 21, 2009, 2:05 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 20, 9:00 PM PST, 6 hours 29 minutes earlier.
Area forecast discussion, Nov 20, 9:00 PM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST FRI NOV 20 2009
.DISCUSSION...TONIGHT THROUGH TOMORROW MORNING...PRECIPITATION AND
WINDS WILL DIMINISH ACROSS THE REGION AS THE COLD FRONT CONTINUES
EASTWARD. SNOW LEVELS WILL DROP TO AROUND 2500 FEET IN
MANY PLACES ON THE WEST SIDE. MODELS HAVE TRENDED STRONGER
RECENTLY WITH NEXT WEATHER SYSTEM TO AFFECT THE CWA ON SATURDAY
NIGHT INTO SUNDAY MORNING..AS A LOW PRESSURE CENTER OF NEAR 990MB
WILL LIKELY MOVE OVER NORTHERN OREGON OR SOUTHERN WASHINGTON ON
SUNDAY. 60 KNOT SOUTHWEST WINDS AT 925 MB OVER COASTAL WATERS ARE
NOTED ON THE LATEST NAM RUN. THIS COULD BE THE THIRD SYSTEM OF
THIS STRENGTH IN THE PAST WEEK. SNOW LEVELS WILL RANGE FROM 4000
TO 5000 FEET ACROSS THE REGION SUNDAY MORNING WHEN THE BULK OF THE
PRECIPITATION ARRIVES. THIS STORM FOCUSES MORE SNOW OVER THE
CASCADES THAN THE SISKIYOUS...BUT WILL NEED TO FINE TUNE THE
EXPECTED SNOWFALL ACCUMULATIONS WITH THE UPCOMING MODEL RUNS AS
THEY HAVE SOME VARIANCE IN RECENT RUNS. WIND-RELATED HEADLINES
WILL LIKELY BE ISSUED FOR THIS STORM ALONG COASTAL WATERS AND
FAVORED INLAND LOCATIONS. ECMWF...GFS...AND NAM SUGGEST UPPER
RIDGING DEVELOPING OVER OR AND NORTHERN CA MONDAY. KEENE
.LONG TERM...LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT IN
BUILDING A STRONG RIDGE OVER THE REGION TUESDAY-WEDNESDAY. WE EXPECT
DURING THIS TIME OVERNIGHT AND MORNING VALLEY FOG TO BE COMMON FOR
AT LEAST THE WEST SIDE...WITH FREEZING FOG IN SOME AREAS AS VALLEY
MIN TEMPERATURES DIP WELL INTO THE 30S. THE HIGHER ELEVATIONS
SHOULD HAVE QUITE NICE WEATHER IN THIS TIME PERIOD WITH PLENTY OF
SUN AND HIGHS NEAR 50. THURSDAY THROUGH THURSDAY NIGHT ANOTHER COLD
FRONT IS ADVERTISED AND WEVE TRENDED RAIN CHANCES WEST TO EAST IN
THIS PERIOD WITH COOLING TEMPERATURES. STAVISH
AVIATION...FLYING WEATHER TODAY FEATURES MVFR VISIBILITY AND
CEILINGS OVER THE EAST SIDE WITH VFR CEILINGS OVER THE WEST SIDE.
SNOW WILL REDUCE VISIBILITIES ALONG THE CASCADES...SISKIYOUS...AND
THE EAST SIDE THROUGH SATURDAY MORNING. MOUNTAIN OBSCURATION WILL
BE PREVALENT ACROSS THE REGION THROUGH SATURDAY. MVFR CEILINGS
OVER RBG AND MFR WILL LIKELY FALL TO IFR DURING THE NIGHTTIME
HOURS...AND THESE IFR CONDITIONS SHOULD CONTINUE THROUGH AT LEAST
MIDDAY SATURDAY. KEENE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 1 AM PST SATURDAY FOR ORZ027-
ORZ028-ORZ029-ORZ030.
WINTER WEATHER ADVISORY UNTIL 4 AM PST SATURDAY FOR ORZ025.
CA...WINTER WEATHER ADVISORY UNTIL 1 AM PST SATURDAY FOR CAZ080-
CAZ081-CAZ084-CAZ085.
WINTER STORM WARNING UNTIL 1 PM PST THIS EVENING FOR CAZ082-
CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM
TO 1 PM PST SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 1 PM SATURDAY TO 4 AM PST SUNDAY FOR PZZ350-
PZZ356.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST SUNDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ370.
GALE WARNING FROM 1 PM SATURDAY TO 1 AM PST SUNDAY FOR PZZ370-
PZZ376.
NK/SN/MS/11Hazardous weather outlook, Nov 20, 3:10 PM PST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 310 PM PST FRI NOV 20 2009 CAZ085-210900- MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- 310 PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORY IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER ADVISORY CONTINUES UNTIL 1 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-210300- SOUTH CENTRAL SISKIYOU COUNTY- 310PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-210900- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 310 PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORY REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-ORZ029-030-210900- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 310 PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORY REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ025-211200- EASTERN DOUGLAS COUNTY FOOTHILLS- 310 PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM PST ABOVE 2500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER ADVISORY CONTINUES TO 4 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-081-210900- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- 310 PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-210300- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 310 PM PST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:25 AM PST | Storm Warning | MFR | 25 hr | |
| Nov 21, 2:05 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 14 hr |
| Nov 21, 2:05 PM PST | Wind Advisory | MFR | Lake | 17 hr |
| Nov 21, 2:10 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 17 hr |
Nearby
High Wind Watches in Oregon, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.